hi Shaz - yep definitely stop running until your BP is brought under control...which is completely doable as my case shows...the consultant showed me on the ECG how runing with undetected high PB had enlarged my heart muscle - that's something you don't want to happen...with a bit of patience you should be back to running fairly soon. after a couple of weeks back, i too would say there are no signs of Rampiril affecting my performance...as for other side effects, there were a few minor ones (dry cough, bit of a rash) initially but they soon wore off. keep us updated on this forum with your progress - i, for one, will be interested to follow it...and make sure you do the other things which the docs recommend, such as eliminating salt from your diet and cutting down on stress. this also really helps!
Saw the consultant yesterday and she's given me the all clear. the ACE inhibitor has got the readings down to 130/85 and continuing to come down. she also seems confident that the drugs won't affect my performance.
however, this episode is a warning to other runners. the high blood pressure had caused my heart muscle to thicken because of the extra work involved in getting the ticker to beat...this is expected to stop and indeed reverse now the BP is under control but could have been potentially dangerous if it had not been spotted by chance at that original checkup. i'd urge all runners to get a basic MOT done. it's not being soft - it's staying safe.